MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 3-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. VCL+ UD 27IN 3-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number VCP423H
Medical Device Problem Code Failure to Degrade (4084)
Health Effect - Clinical Codes Inflammation (1932); Pocket Erosion (2013)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: the doctor does not have the exact number of patients in mind because this has happened several times but irregularly.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? what symptoms did the patient experience following the index surgical procedure? onset date? did the patient have a wound dehiscence? if yes, please provide details.Did the patient have an infection? if yes, please provide details.Did the patient have a suture reaction? if yes, please provide details.Did the suture absorb too slowly? if yes, please provide details.Are photos available? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? lot number?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.This results in inflammation and rejection of the wire.Suture used on ptg/pth/uvc lca.Subcutaneous in separate points.Resorption problem with repeated inflammation: about 5 to 10% of patients.The surgeon has not changed anything in his practice except the switch to sutures more.This does not happen systematically but it now concerns several cases.It has happened several times since 3 or 4 months so it is difficult to establish which box the thread belonged to.Especially since it is a thread that is regularly consumed on the establishment by several surgeons.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: b1, h1 - it was reported that this device event is not malfunction reportable.Therefore, this medwatch report is not reportable.

Brand Name
VCL+ UD 27IN 3-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24484542
Report Number2210968-2026-02163
Device Sequence Number16121256
Product Code GAM
UDI-Device Identifier10705031053113
UDI-Public10705031053113
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K181652
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP423H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown